ADHD & Psychosis

Hi,

I have recently been diagnosed with Adult ADHD ( I'm 20) . I was told I needed medication as I have it quite severely and that I had to have non- stimulant medication . I was prescribed Atomoxetine which is more commonly known as the brand Strattera and was told to work my way up to the highest dosage which is 80mg. I got more depressed from personal issues and possibly from the medication too and so my Psychiatrist has told me to stop taking it and then to go on anti - depressants. Whilst having a break from medication my family think I am having Psychosis. But i'm curious to whether you can have Psychosis when its been 10 days since I've taken medication. Has anyone else had this?

4 Replies

oldestnewest
  • It really is best to ask your doctor if it really is psychosis. It's quite a severe thing and we can't really give medical advice here, only suggestions. Especially, since you're asking about ADHD medication which not many people here will have taken. You need to speak to your doctor ASAP about side effects/withdrawal symptoms of the medication you just came off of

  • Thanks :) I'm hoping the anti- depressants will calm my mind a little bit

  • Hello,again Freya,just read this post. You'll be glad to know you don't sound very psychotic to me,quite the opposite ,but I am glad you are seeing your GP as its possible that you might have psychosis in some particular aspect and not in general.

    I think the word psychotic can have the same effect the word "cancer" used to have ,so they started to call it oncology. Its a bit like Billy Connelly said about Alsatians -when if ever ,one bit someone or had been harassing sheep ,they would all say "Not us ,mate ,we're all German Shepherd Dogs ''. But if the police were looking for german shepherds they would all say "No,not us mate, none of them 'ere--we're all Alsatians !"

    Don't let the word over frighten you and I hope every thing goes as well for you as for my daughter. (see other reply.)

  • I have problems absorbing B12 and became very deficient until a year ago when I managed to find a way of getting levels that are right for me.

    B12 deficiency isn't particularly high on doctors radars - particularly not for people of your age. The symptoms are very diverse and affect people in different ways - some of which can look like ADHD and depression ... and even can cause depression and psychosis.

    Just suggesting it as it is frequently missed or diagnosed as something else ... it is relatively easy to treat so suggest that you ask to have your B12 levels checked.

    Unless you are a strict vegan the cause will be some sort of malabsorption and it can happen over quite a long period of time with symptoms building up gradually (mine took over 4 decades!)

    This is a checklist of symptoms just in case anything else rings a bell.

    pernicious-anaemia-society....

    You can be symptomatic well into the 'normal range' so best to ask what the exact results are ... and there is a forum for people who have problems with B12 on Health unlocked that you could join if it seems like a possibility - PAS (Pernicious Anaemia Society)

You may also like...